MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2245
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Erosion (1750); Unspecified Infection (1930); Hernia (2240)
Date of Event 11/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Taper ii.Medwatch sent to the fda on 12/06/2016.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.Based on the serial number provided, the connector type is assumed to be a taper ii.If returned, visual examination may confirm or determine another taper type associated with this event.Device labeling addresses the reported event as follows: precautions: over-dissection of the stomach during placement may result in slippage or erosion of the band and require reoperation.Anti-inflammatory agents, such as aspirin and non-steroidal anti-inflammatory drugs (nsaids), may irritate the stomach and should be used with caution.The use of such medications may be associated with an increased risk of erosion.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.There is a risk of band erosion into stomach tissue.Erosion of the band into stomach tissue has been associated with revision surgery after the use of gastric-irritating medications, after stomach damage and after extensive dissection or use of electrocautery, and during early experience.Symptoms of band erosion may include reduced weight loss, weight gain, access port infection or abdominal pain.Reoperation to remove the device is required.Warnings: patients should be advised that the lap-band ap system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient in the (b)(6) clinical study had an adverse event of erosion.The event was reported as a serious ae that was treated with lap-band system removal.
 
Additional Manufacturer Narrative
Supplement #1 - medwatch sent to fda on 01/17/2017.Additional information: date of event, report date, describe event or problem, date received by mfr, type of reports, if follow-up, what type? and evaluation codes.
 
Event or Problem Description
Additional information: physician's office reported "pus was observed from port site at time of removal" and confirmed "infection, device related".
 
Additional Manufacturer Narrative
Taper ii.Device labeling addresses the reported event as follows: adverse events: other adverse events considered related to the lap-band system that occurred in fewer than 1% of subjects included: esophagitis, gastritis, hiatal hernia, pancreatitis, abdominal pain, hernia, incisional infection, infection, redundant skin, dehydration, gi perforation, diarrhea, abnormal stools, constipation, flatulence, dyspepsia, eructation, cardiospasm, hematemesis, asthenia, fever, chest pain, incision pain, contact dermatitis, abnormal healing, edema, paresthesia, dysmenorrhea, hypochromic anemia, band leak, cholecystitis, esophageal dysmotility, esophageal ulcer, esophagitis, port displacement, port site pain, spleen injury and wound infection.
 
Event or Problem Description
Additional information noted: clinical patient's twelve month post operative visit noted an incisional hernia.

Brand Name
LAP-BAND AP LARGE W/ ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key6147633
Report Number3006722112-2016-00377
Device Sequence Number52394
Product Code LTI
UDI-Device Identifier10811955020190
UDI-Public(01)10811955020190(11)150507(17)170507(10)2732161
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/07/2017
Device Model NumberB-2245
Device Catalogue NumberB-2245
Device Lot Number2732161
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/10/2016
Supplement Date Received by ManufacturerNot provided
09/26/2017
Initial Report FDA Received Date12/06/2016
Supplement Report FDA Received Date01/17/2017
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight90